Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 17, 2014, 11:01 PM CDT for Dubuque County, Iowa; Jo Daviess County, Illinois. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2014, 11:01 PM CDT (04:01 UTC)
- Expired
- Jun 17, 2014, 11:15 PM CDT
- In force
- 14 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dubuque County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 11:05 PM CDT | HAIL 1 | E Dubuque, IA | RELAYED VIA MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 10:13 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3441 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
627
WUUS53 KDVN 180401
SVRDVN
IAC061-ILC085-180415-
/O.NEW.KDVN.SV.W.0085.140618T0401Z-140618T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1101 PM CDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DUBUQUE COUNTY IN NORTHEAST IOWA...
NORTHWESTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 1115 PM CDT
* AT 1100 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MENOMINEE...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MENOMINEE AND COUNCIL HILL.
OTHER LOCATIONS AFFECTED INCLUDE MASSEY MARINA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4255 9064 4251 9063 4251 9029 4250 9029
4238 9055 4238 9063 4250 9075 4256 9066
TIME...MOT...LOC 0401Z 232DEG 13KT 4248 9058
HAIL...1.00IN
WIND...<50MPH
$$
NICHOLS2 follow-up statements
386
WWUS53 KDVN 180406
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 PM CDT TUE JUN 17 2014
IAC061-ILC085-180415-
/O.CON.KDVN.SV.W.0085.000000T0000Z-140618T0415Z/
DUBUQUE IA-JO DAVIESS IL-
1106 PM CDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JO DAVIESS AND EAST CENTRAL DUBUQUE COUNTIES UNTIL 1115 PM CDT...
AT 1104 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MENOMINEE...
AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MENOMINEE AND COUNCIL HILL.
OTHER LOCATIONS AFFECTED INCLUDE MASSEY MARINA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 9066 4255 9064 4251 9063 4251 9029
4250 9029 4238 9055 4239 9063 4251 9072
TIME...MOT...LOC 0406Z 250DEG 14KT 4249 9057
HAIL...1.00IN
WIND...<50MPH
$$
NICHOLS681
WWUS53 KDVN 180414
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1114 PM CDT TUE JUN 17 2014
IAC061-ILC085-180425-
/O.EXP.KDVN.SV.W.0085.000000T0000Z-140618T0415Z/
DUBUQUE IA-JO DAVIESS IL-
1114 PM CDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JO DAVIESS AND
EAST CENTRAL DUBUQUE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4256 9066 4255 9064 4251 9063 4251 9029
4250 9029 4238 9055 4239 9063 4251 9072
TIME...MOT...LOC 0415Z 250DEG 14KT 4250 9053
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:34 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 17, 6:34 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT TUE JUN 17 2014
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 227 PM CDT TUE JUN 17 2014
THE MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD IS CONVECTIVE
TRENDS/COVERAGE/SEVERITY TONIGHT INTO WEDNESDAY.
IN THE NEAR TERM...STRONG WARM AIR ADVECTION HAS BECOME RE-ESTABLISHED
ACROSS THE FORECAST AREA. SPC IS MONITOR ENHANCED CU FIELD ACROSS
EASTERN FRINGES OF THE FORECAST AREA FOR A POSSIBLE WATCH...PER
LATEST SWOMCD. ANY DEVELOPMENT WOULD LIKELY PUSH EAST QUICKLY.
OTHERWISE...INGREDIENTS APPEAR TO BE COMING TOGETHER FOR AT LEAST ONE
ROUND OF SEVERE STORMS/HEAVY RAIN TONIGHT INTO WEDNESDAY MORNING.
CONFIDENCE IS STILL RATHER LOW IN HANGING MY HAT ON ANY PARTICULAR
SOLUTION...ALTHOUGH RIGHT NOW...TEND TO FAVOR THE HI-RES ARW/NMM
SOLUTIONS...WHICH PUSH AN MCS SOUTHWARD THROUGH THE AREA TONIGHT.
HOWEVER...CANNOT DISCOUNT THE RAP/HRRR FAMILY...WHICH DEVELOPS
DISCRETE SUPERCELLS BY EARLY EVENING AND BRUSHES THE NORTHERN
FRINGES OF THE CWA. STORMS EARLY ON WOULD LIKELY POSE A THREAT FOR
ALL TYPES OF SEVERE WEATHER...INCLUDING TORNADOES.
EVENTUALLY...STORM MERGERS AND BOWING SEGMENTS SHOULD FAVOR
STRAIGHT LINE WINDS.
IN TERMS OF HEAVY RAIN/FLASH FLOOD POTENTIAL...NORTHERN COUNTIES
RECEIVED WIDESPREAD 2-3...LOCALLY 4 INCHES OF RAIN OVERNIGHT AND
ARE THE MOST PRIMED FOR FLASH FLOODING. WILL ISSUE A FLASH
FLOOD WATCH FOR THESE AREAS. THE SPC WRF SUPPORTS ADDITIONAL
THUNDERSTORM COMPLEXES OVERNIGHT...OVER MOST IF NOT ALL OF THE
FORECAST AREA. HAVE OPTED TO RUN THE FLASH FLOOD WATCH ONLY UNTIL
NOON...AS LATER SHIFTS REEVALUATE AND UPDATE THE TIMING/COVERAGE.
LOOKING AHEAD TO WEDNESDAY AFTERNOON...MODELS INDICATE LESS
CAPPING AND MORE POTENTIAL FOR EARLIER CONVECTION/SEVERE STORMS.
CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA WOULD BE
FAVORED FOR HIGHER STORM COVERAGE.
.LONG TERM...(WEDNESDAY NIGHT THROUGH NEXT TUESDAY)
ISSUED AT 227 PM CDT TUE JUN 17 2014
WEDNESDAY NIGHT THROUGH FRIDAY...BULK OF 12Z RUN MODELS SUGGEST
SHARPENING OF UPPER RIDGE ACRS THE UPPER MS RVR VALLEY INTO THE
WESTERN GRT LKS WED NIGHT...WITH CYCLONIC FLOW AND EMBEDDED WAVE
SPRAWLING OUT ACRS THE MID AND UPPER PLAINS. THIS WOULD GENERALLY
SUGGEST THE DVN CWA UNDER THE AXIS OF THIS FEATURE MAY BE IN
BETWEEN THE MAIN WED NIGHT CONVECTIVE REGIONS OF THE PLAINS INTO
MN...AND THE NORTHERN OH RVR VALLEY/SOUTHERN GRT LKS. BUT
TIGHTENING NORTHWEST-TO-SOUTHEAST ORIENTED LLVL BOUNDARY POSSIBLY
EXTENDING FROM NW IA INTO THE EAST CENTRAL CWA...PLUS ANY OTHER OUT
FLOW BOUNDARIES FROM EARLIER CONVECTIVE SYSTEMS SHOULD BE THE FOCUS
OF RENEWED CONVECTION AND EVENTUAL MCS/S THIS PERIOD. ACCEPTED MCS
FORCING TOOLS OF THE NAM80 AND UKMET SUGGEST A MCS GENERATION ZONE
FROM NEB INTO SW IA...AND ANOTHER ACRS THE NORTHEASTERN HALF TO
THIRD OF THE DVN CWA INTO WI AND NORTHEASTERN IL WED EVENING INTO
THE OVERNIGHT/EARLY THU MORNING. SHEAR PROFILES AND THTA-E FEED ALL
SUPPORT THE POTENTIAL OF SVR STORMS AND VERY HEAVY RAIN IN ANY
STORM CLUSTERS OR MCS/S THAT CAN DEVELOP OR PROPAGATES INTO THE AREA
AND WILL MAINTAIN HIGH CHC TO LIKELY POPS WED NIGHT. BUT COULD ALSO
SEE THE POTENTIAL THAT AFTER THE EARLY EVENING ACTIVITY DIES DOWN...
MOST OF THE OVERNIGHT CONVECTION OCCURS OFF TO THE WEST AND
NORTHWEST/DAKOTAS AND NEB/...AND WI INTO NORTHEASTERN IL. LOWS
UPPER 60S INTO THE LOWER 70S. THU...THE SAME CONVECTIVE GAME
CONTINUES OF WHAT LINGERING OUTFLOW BOUNDARY/S FROM WED NIGHT...OR
THE MAIN WARM FRONT ITSELF TRYING TO RETREAT NORTHWARD AHEAD OF
NORTHEASTERN PLAINS WAVE TO ACT AS AFTERNOON AND EVENING FOCAL
POINTS FOR NEW CONVECTIVE INITIATION TO OCCUR. COULD SEE THE IDEA OF
AFTER MORNING CONVECTIVE DEBRIS CLEARS...MAIN WARM FRONT RETREATS
ACRS THE FAR NORTHERN CWA FOR A MAINLY DRY AND WARMING DAY UNTIL
LATE AFTERNOON AGAIN WHEN CONVECTION BLOSSOMS IN THE NORTHERN CWA IN
VCNTY OF THE WARM FRONT...AS WELL AS WESTERN INTO CENTRAL IA AHEAD
OF A TYPE OF NORTH-TO SOUTH ORIENTED BOUNDARY AND UNDER THE FORCING
OF CYCLONIC WAVE ALOFT ENCROACHING ON WESTERN IA. IF THIS OCCURS AND
TEMPS WARM TO NEAR 90 DEGREES WITH LOWER 70 DPTS...AMBIENT CAPES OF
3-4K+ J/KG COULD BUILD UP TO FUEL YET ANOTHER SEVERE MCS EVENT THU
NIGHT ACRS PORTIONS OF THE CWA. MOST OF THE CWA WORTHY OF HIGHER POPS
THU NIGHT IF UPSTREAM FRONT MAKES AN ADEQUATE PUSH EASTWARD AND T-
BONES THE WARM FRONT INDUCED CONVECTION TRYING TO PUSH NORTHWARD.
COMPOUNDED HEAVY RAIN EVENTS COULD MAKE FOR WIDESPREAD FLASH
FLOODING ESPECIALLY NORTH OF I80 THU NIGHT INTO FRI MORNING.
HOPEFULLY PROGRESSION OF UPPER WAVE ACRS THE UPPER MS RVR VALLEY
WILL MAKE FOR A CONVECTIVE LULL PERIOD FRI AFTERNOON AND NIGHT AFTER
ANY MORNING LINGERING STORM CLUSTERS CLEAR OFF TO THE EAST.
AFTERNOON FRI TEMP RECOVERY BACK INTO THE MID TO UPPER 80S BUT
HOPEFULLY UNDER WAKE RIDGING FOR NO RENEWED SHOWERS/STORMS FRI
EVENING.
SATURDAY THROUGH NEXT TUESDAY...00Z RUN MEDIUM RANGE SOLUTIONS/MREFS
SUGGEST BROAD UPPER RIDGING FROM THE ROCKIES TO THE EASTERN OH RVR
VALLEY...WITH RIDGE-RIDING VORTS IGNITING OCCASIONAL STORM CLUSTERS
GENERALLY FROM THE NW HIGH PLAINS...EASTWARD TO THE GRT LKS INTO
THE WEST CENTRAL APPALACHIANS. BUT ALSO SIGNS OF A SECONDARY WEST-TO-
EAST ORIENTED LLVL BAROCLINIC ZONE FROM NEB/KS ACRS MO/SOUTHERN IA
INTO IL. THUS CANNOT RULE OUT MORE STORMS IMPACTING PARTS/ESPECIALLY
THE SOUTH HALF/OF THE CWA FROM LATE SAT INTO SUNDAY...AND CHC POPS
WILL HAVE TO BE MAINTAINED. WILL ADVERTISE HIGHS NEAR OR SLIGHTLY
ABOVE NORMAL THROUGH THE WEEKEND. LONGER RANGE INDICATIONS SUGGEST A
L/W TROF SHEARING DOWN IN THE NORTHERLIES ACRS THE UPPER MIDWEST TO
WESTERN GRT LKS MON THOUGH TUE. THIS COULD RESULT IN MUCH COOLER
TEMPS ASSOCIATED WITH A BACKDOOR GRT LKS HIGH BY LATE TUE OR NEXT
WED...BUT MORE SHOWERS AND STORMS POSSIBLE IN THE TRANSITION LATE
SUNDAY INTO MON. ..12..
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 629 PM CDT TUE JUN 17 2014
VFR CONDITIONS EXPECTED NEXT 24 HOURS EXCEPT FOR PERIODS OF MVFR AND
BRIEF IFR CONDITIONS IN THUNDERSTORMS. SCT-BKN COVERAGE OF CLOUDS
WITH CIGS AOA 5K AGL EXPECTED WITH LOWER 1-3K AGL IN STORMS. VISIBILITIES
AOA 6SM EXCEPT AGAIN 1-4 MILES OR BRIEFLY LOWER IN STORMS. BEST CHANCE
OF STORMS BETWEEN 18/04Z-13Z AT CID/DBQ AND POSSIBLY MLI TERMINALS.
SOUTH WINDS 5 TO 10 KTS EXCEPT GUSTS OVER 40 KTS POSSIBLE IN STRONGEST
STORMS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BENTON-BUCHANAN-
DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR JO DAVIESS-
STEPHENSON.
MO...NONE.
&&
SHORT TERM...RP KINNEY
LONG TERM...12
AVIATION...NICHOLSHazardous weather outlook, Jun 17, 3:20 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 PM CDT TUE JUN 17 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 320 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND THROUGH THE OVERNIGHT HOURS...ALONG AND NORTH OF U.S. HIGHWAY 34. THE MAIN THREATS FOR ANY EARLY EVENING STORMS WOULD BE DAMAGING WIND GUSTS AROUND 70 MPH...HAIL AROUND GOLFBALL SIZE...AND POSSIBLY AN ISOLATED TORNADO. BY LATE EVENING...THE THREAT WILL TRANSITION TO MAINLY DAMAGING STRAIGHT LINE WINDS. HEAVY RAIN IS ALSO POSSIBLE TONIGHT INTO WEDNESDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS NORTH OF U.S. HIGHWAY 30...WHICH RECEIVED RECENT HEAVY RAINFALL THAT HAS RESULTED IN SATURATED SOIL CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WARM AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA ON WEDNESDAY. HEAT INDEX READINGS ARE EXPECTED TO BE WELL INTO THE 90S TO NEAR 100 DEGREES. AN ACTIVE WEATHER PATTERN WILL BE SEEN ACROSS THE AREA WEDNESDAY THROUGH MONDAY. THERE IS A DAILY CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH SUNDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE AREA ON WEDNESDAY. THE PRIMARY THREATS CURRENTLY LOOK TO BE DAMAGING WINDS AND LARGE HAIL. FOR THE THURSDAY THROUGH SUNDAY TIME FRAME...IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND OVERNIGHT...ESPECIALLY NORTH OF INTERSTATE 80. RP KINNEY
In the hours before
Local storm report, Jun 17, 5:08 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
508 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HEAVY RAIN 3 ENE MASSBACH 42.27N 90.06W
06/17/2014 M2.30 INCH JO DAVIESS IL TRAINED SPOTTER
24HR TOTAL.
&&
TEOLocal storm report, Jun 17, 6:52 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
652 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO 4 S LAMONT 42.54N 91.64W
06/16/2014 BUCHANAN IA NWS STORM SURVEY
AN EF1 TORNADO FORMED 4 MILES SOUTH OF LAMONT IOWA AND
TRACKED TO THE NORTHEAST FOR 17 MILES ENDING IN EDGEWOOD
IOWA. MOST OF THE DAMAGE WAS SOUTH AND EAST OF DUNDEE
IOWA INTO EDGEWOOD IOWA. SEVERAL GRAIN BINS COLLASPED OR
WERE DESTROYED. TWO OLD HOG CONFINEMENTS WERE SERIOUSLY
DAMAGED ALONG WITH AN ALUMINUM ROOF BEING TORN OFF.
NUMEROUS TREES WERE SNAPPED ALONG THE PATH. PEAK WIND WAS
95 MPH. ESTIMATE START TIME WAS 930PM AND END TIME WAS
955PM.
&&
TEOSpecial weather statement, Jun 17, 8:57 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 857 PM CDT TUE JUN 17 2014 IAZ040>042-051>054-ILZ001-002-007-180500- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS- STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT... MOUNT CARROLL 857 PM CDT TUE JUN 17 2014 ...ISOLATED TO SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP THROUGH AT LEAST 11 PM... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A SLOWLY MOVING WARM FRONT THAT IS LIFTING NORTH AT 25 MPH. THE STRONGEST STORMS MAY PRODUCE SMALL PEA SIZED HAIL...GUSTY WINDS UP TO 40 MPH AND RAIN RATES WELL IN EXCESS OF AN INCH AN HOUR RESULTING IN MINOR PONDING ISSUES. THESE STORMS WILL MOVE NORTHEAST AT 25 TO 30 MPH. NICHOLS
Local storm report, Jun 17, 10:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 5 S DUBUQUE 42.43N 90.69W
06/17/2014 E1.00 INCH DUBUQUE IA TRAINED SPOTTER
&&
TEOThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:02 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 43 min |
| Jun 18, 8:34 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Johnson, Muscatine, Washington | 56 min |
| Jun 18, 9:17 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Louisa, Muscatine, Scott and 1 more | 58 min |
| Jun 18, 10:36 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Jefferson, Louisa, Muscatine, Scott and 1 more | 54 min |
| Jun 18, 11:34 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Jefferson, Lee, Louisa, Van Buren | 56 min |
| Jun 18, 5:35 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.